Alert archive / Arkansas / Flash Flood Warnings in 2013

Flash Flood Warning 4, NWS Shreveport, LA

June 1, 20134 counties in Arkansas

NWS Shreveport, LA issued this flash flood warning at Jun 1, 2013, 10:12 PM CDT for 4 counties in Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2013, 10:12 PM CDT (03:12 UTC)
Expired
Jun 2, 2013, 2:15 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Columbia County, AR, Lafayette County, AR, Nevada County, AR, Union County, AR

The radar

The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2013-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3595 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2013-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3595 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
1.5
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

830 
WGUS54 KSHV 020312
FFWSHV
ARC027-073-099-139-020715-
/O.NEW.KSHV.FF.W.0004.130602T0312Z-130602T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1012 PM CDT SAT JUN 1 2013

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
  THIS INCLUDES THE CITIES OF...SMACKOVER...NORPHLET...EL DORADO...
  COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...MAGNOLIA...
  NORTHEASTERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
  SOUTHERN NEVADA COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 215 AM CDT

* AT 1000 PM CDT...THE PUBLIC REPORTED SIGNIFICANT STREET FLOODING 
IN PORTIONS OF NORTH EL DORADO WHERE UP TO THREE INCHES OF RAIN HAS 
ALREADY FALLEN. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE MOVING 
ACROSS THESE FLOODED AREAS ADDING AN ADDITIONAL INCH OF RAIN.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILLISVILLE...VILLAGE...SMITHLAND...ROSSTON...MOUNT HOLLY...
  LISBON...CALION...BUCKNER AND BODCAW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 3303 9235 3305 9323 3324 9346 3360 9346
      3360 9310 3339 9311 3339 9273 3337 9268
      3338 9258 3333 9251 3333 9247 3328 9244
      3330 9235 3328 9233

$$

05
1 follow-up statement
822 
WGUS74 KSHV 020627
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
127 AM CDT SUN JUN 2 2013

ARC027-073-099-139-020637-
/O.CAN.KSHV.FF.W.0004.000000T0000Z-130602T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA AR-LAFAYETTE AR-NEVADA AR-UNION AR-
127 AM CDT SUN JUN 2 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR UNION...NEVADA...
LAFAYETTE AND COLUMBIA COUNTIES...

HEAVIER RAINFALL THAT PROMPTED THE FLASH FLOOD WARNING FOR 
UNION...NEVADA AND COLUMBIA COUNTIES HAS PUSHED SOUTH AND EAST OF 
THE REGION. 

LAT...LON 3303 9235 3305 9323 3324 9346 3360 9346
      3360 9310 3339 9311 3339 9273 3337 9268
      3338 9258 3333 9251 3333 9247 3328 9244
      3330 9235 3328 9233

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 9:38 PM CDT, 34 minutes earlier.

Area forecast discussion, Jun 1, 9:38 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
938 PM CDT SAT JUN 1 2013

.DISCUSSION...
COLD FRONT CURRENTLY ALONG A JACKSONVILLE TEXAS TO SOUTH
SHREVEPORT TO MONROE LOUISIANA LINE. CONVECTION ALONG AND NORTH OF
THE FRONT GENERATING HEAVY RAINFALL...FREQUENT CLOUD TO GROUND
LIGHTNING...AND OCCASIONAL DAMAGING WINDS MAINLY ALONG INTERSTATE
20 FROM SHREVEPORT TO MONROE. THIS CONVECTION BEING ENHANCED BY
AN UPPER LEVEL DISTURBANCE ACROSS CENTRAL AND EASTERN OKLAHOMA.
EXPECTING CONVECTION TO CONTINUE THROUGH THE LATE EVENING HOURS
WITH THE AREA OF HEAVIEST CONVECTION SHIFTING SOUTHWEST TOWARD THE
TOLEDO BEND RESERVOIR BY MIDNIGHT. SHOWERS AND THUNDERSTORMS TO
BEGIN TO DIMINISH AFTER MIDNIGHT WITH FRONTAL BOUNDARY EXITING THE
REGION AROUND DAYBREAK. /05/

&&

.AVIATION...
OUR COLD FRONT STRETCHES FROM KTYR...TO S OF KSHV...ALONG I-20 TO
NEAR KMLU. SCT/NUMEROUS SHWRS/TSTMS HOLDING THEIR OWN AFTER SUNSET
WITH A SHORT WAVE PUSH IN THE LOW LEVELS OVER I-30 NOW. POST
FRONTAL RAINS WILL TAPER OFF TOWARD MOST TERMINALS BY MIDNIGHT
WHILE OUR SFC WINDS BECMG NORTH AROUND 10 KTS OVERNIGHT AND
THROUGH SUNDAY. AFTER PCPN...MVFR CIGS MAY LINGER UNTIL THE DRIER
AIR DEEPENS...AND WET GROUND MAY INDUCE PATCHY AREAS OF BR/FG IN
ANY AREAS SHELTERED FROM THE DRYING WINDS. WE SHOULD SEE ANY
ISSUES RESUME VFR BY 02/15Z. /24/

&&

.PREV DISCUSSION... /ISSUED 303 PM CDT SAT JUN 1 2013/

DISCUSSION...

THIS AFTERNOON A COLD FRONT WAS JUST ENTERING NORTHWEST MC CURTAIN
COUNTY OKLAHOMA...WITH AN UPPER LEVEL TROUGH MOVING ACROSS
CENTRAL OKLAHOMA INTO NORTH TEXAS. THE FRONT WILL MOVE SOUTHEAST
ACROSS MOST OF THE CWA TONIGHT AND SHOULD BE WELL SOUTH OF THE
AREA BY LATE SUNDAY MORNING. STILL EXPECTING WIDESPREAD CONVECTION
TO DEVELOP ALONG AND AHEAD OF THE FRONT....WITH SOUTH CENTRAL
ARKANSAS INTO NORTH CENTRAL LOUISIANA HAVING THE BEST CHANCE OF
SIGNIFICANT RAINFALL. SEVERE WEATHER STILL POSSIBLE ALL AREAS...
WITH THE BEST CHANCE LATE THIS AFTERNOON INTO EARLY EVENING. THE
UPPER LEVEL SYSTEM WILL BE EAST OF THE AREA BY SUNDAY AFTERNOON
WITH DRIER NORTHWEST FLOW TAKING OVER. SKIES WILL CLEAR FROM THE
NORTHWEST...BRINGING A COOL NIGHT. MONDAY MORNING LOWS SHOULD FALL
INTO THE 50S ACROSS THE NORTHERN ZONES WITH TEMPERATURES NEAR 60
AS FAR SOUTH AS THE I-20 CORRIDOR. THE COOL DOWN WILL BE SHORT AND
TEMPERATURES WILL BEGIN TO MODERATE BY TUESDAY AS UPPER RIDGING
BEGINS TO BUILD OVER CENTRAL TEXAS. NEXT CHANCE OF RAIN WILL BE
TUESDAY NIGHT INTO WEDNESDAY FOR THE NORTHERN ZONES AS A NORTHERN
PLAINS TROUGH ERODES THE RIDGE. THE ENTIRE CWA WILL SEE A CHANCE
OF RAIN THURSDAY TROUGH SATURDAY AS SEVERAL SHORT WAVES MOVE ACROSS
THE REGION IN MOSTLY ZONAL FLOW.

AVIATION...
A WEAK COLD FRONT HAS MOVED JUST SOUTH OF RED RIVER VALLEY...AND
EASTWARD ACROSS EXTREME SOUTHERN AR. SCATTERED CONVECTION ALONG AND
BEHIND THE FRONT...AND ISOLD PREFRONTAL SHOWERS. TSTMS IN VCNTY OF
KTXK AND KELD...AND SHRA IN VCNTY OF KMLU THIS AFTN. THIS ACTIVITY
WILL REACH KTYR...KGGG AND KSHV BY AROUND 02/00Z. IN THE
MEANTIME..SCT CU WITH SOME ALTOCU DECKS...AND S-SW WINDS AROUND 10
KTS. POST FRONTAL WINDS MOSTLY LIGHT AND VARIABLE TONIGHT...BECMG
NORTH AROUND 10 KTS ON SUNDAY.  AFTER PCPN TAPERS OFF LATER
TONIGHT...WET GROUND MAY INDUCE PATCHY AREAS OF FOG. MOSTLY VFR
CONDITIONS AFTER 02/15Z./VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  84  63  87  64 /  80  10  10   0   0
MLU  69  84  63  85  61 /  80  30  10   0   0
DEQ  60  82  56  83  60 /  40  10   0   0  10
TXK  64  82  58  84  61 /  60  10   0   0   0
ELD  66  83  61  83  60 /  90  10   0   0   0
TYR  66  84  62  85  65 /  60  10  10   0   0
GGG  65  84  59  86  64 /  60  10  10   0   0
LFK  72  87  62  89  64 /  60  20  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05/24
Hazardous weather outlook, Jun 1, 11:53 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1153 AM CDT SAT JUN 1 2013

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-021100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1153 AM CDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS WILL BE ON THE INCREASE THIS AFTERNOON AS AN UPPER
LEVEL DISTURBANCE MOVES INTO THE REGION ALONG WITH A STRONG COLD
FRONT. LARGE HAIL AND DAMAGING WIND GUSTS WILL LIKELY ACCOMPANY
THESE THUNDERSTORMS AS THE FRONT CROSSES THE REGION. MOST OF THE
SEVERE WEATHER WILL LIKELY REMAIN NORTH OF THE INTERSTATE 20
CORRIDOR THROUGH THE AFTERNOON...WITH SOUTHERN AREAS EXPERIENCING
THE MAJORITY OF STORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS WILL
LIKELY BE NEEDED ACROSS THE REGION THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Jun 1, 9:03 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 PM CDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     4 SW EL DORADO          33.18N  92.71W
06/01/2013                   UNION              AR   LAW ENFORCEMENT

            TREE DOWN ON HWY 15

&&

EVENT NUMBER SHV1300210

25
Local storm report, Jun 1, 9:05 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 PM CDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     6 ENE HAYNESVILLE       33.00N  93.04W
06/01/2013                   CLAIBORNE          LA   LAW ENFORCEMENT

            TREE DOWN ON ALTERNATE HWY 2

&&

EVENT NUMBER SHV1300211

25
Local storm report, Jun 1, 9:20 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
920 PM CDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     2 SE DUBACH             32.68N  92.63W
06/01/2013                   LINCOLN            LA   LAW ENFORCEMENT

            TREE DOWN 2 MILES SE OF TOWN

&&

EVENT NUMBER SHV1300212

25
Local storm report, Jun 1, 9:22 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 PM CDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     TSTM WND DMG     1 W DUBACH              32.70N  92.67W
06/01/2013                   LINCOLN            LA   LAW ENFORCEMENT

            TREE DOWN 1W OF TOWN

&&

EVENT NUMBER SHV1300213

25
Local storm report, Jun 1, 9:30 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     TSTM WND DMG     FARMERVILLE             32.77N  92.40W
06/01/2013                   UNION              LA   LAW ENFORCEMENT

            TREES REPORTED DOWN ACROSS THE PARISH

&&

EVENT NUMBER SHV1300214

25
Special weather statement, Jun 1, 9:45 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CDT SAT JUN 1 2013

LAZ001>005-010>013-020345-
BIENVILLE-BOSSIER-CADDO-CLAIBORNE-DE SOTO-JACKSON-LINCOLN-RED
RIVER-WEBSTER-
945 PM CDT SAT JUN 1 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     RED RIVER...DE SOTO...CLAIBORNE...CADDO...BOSSIER...BIENVILLE
     AND WEBSTER...
IN NORTH CENTRAL LOUISIANA...
     LINCOLN AND JACKSON...

INCLUDING THE FOLLOWING LOCATIONS...
     ARCADIA...DIXIE INN...DOYLINE...DUBBERLY...GIBSLAND...
     GRAMBLING...HAUGHTON...HEFLIN...MINDEN...RINGGOLD...RUSTON...
     SIBLEY AND STONEWALL...

AT 941 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF HOMER TO 7 MILES SOUTH OF GREENWOOD...OR ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF HOMER TO 12 MILES SOUTHWEST OF
SHREVEPORT...MOVING SOUTHEAST AT 30 MPH.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
ENTIRE LINE OF DEVELOPING STORMS....IN ADDITION TO VERY FREQUENT
DEADLY CLOUD TO GROUND LIGHTNING STRIKES!!

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:28 PM CDTAreal Flood AdvisorySHVColumbia, Hempstead, Lafayette, Little River, Miller, Nevada and 1 more2 hr
Jun 1, 8:02 PM CDTAreal Flood AdvisorySHVUnion118 min
Jun 1, 8:07 PM CDTSevere Thunderstorm WarningSHVUnion38 min

Nearby

Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.